Results 1 to 5 of 5

Thread: How effective is Ibuprofen/nurofen?

  1. #1
    Join Date
    Jun 2009
    Posts
    3
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Cool How effective is Ibuprofen/nurofen?

    Hi there. I take a lot of Ibuprofen to help lower inflammation/fever. Sometimes I feel the effects immediately, but often there's not much difference. It's also confusing when the instructions say you shouldn't take nurofen if you have lupus and not to take continuously over 24hrs which I find hard to follow as I need it continuously for my swollen ankle! should I switch to paracetemol instead?

  2. #2
    Join Date
    Feb 2009
    Location
    maryland
    Posts
    344
    Blog Entries
    3
    Thanks
    3
    Thanked 4 Times in 4 Posts

    Default

    You need to ask your doctor. too much ibrofen can cause bleeding internal, and you don't want to take them all the time. i don't take any over counter meds. without discussing with my dr. and even than i try not to take unless i have too.
    Keep Smiling

  3. #3
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi butterflybabe,

    i don't take any anti-inflammatories because of allergic reactions. My heart dr. also instructed me not to take any ibuprofen.

    Follow Gina's good advice, call your dr.
    Phyllis

    share a smile today

  4. #4
    Join Date
    May 2009
    Location
    Land Of 10,000 Lakes
    Posts
    52
    Blog Entries
    1
    Thanks
    1
    Thanked 0 Times in 0 Posts

    Default

    Nothing really ever takes the fever away in a flare for me, but each of us is different, and our bodies respond different. I have felt pretty good for a few weeks now, and only needed advil and aleve, although I can not remember what it is like to completely pain free.
    Grace and Peace,
    Laura
    I have loved you with an everlasting Love; Therefore with lovingkindness I have drawn you"

  5. #5
    Join Date
    Dec 2008
    Location
    Phoenix, Arizona
    Posts
    1,013
    Thanks
    0
    Thanked 22 Times in 19 Posts

    Default

    I was taking Ibuprofen everyday, all through out the day. I started to get these horrible stomach aches. When I told the doctor she told me to stop taking it right away. That was over a year ago and I still can not take it. Just be careful with your stomach, prolonged use can cause a lot of problems.....keep us posted on how everything goes!!!!!!
    As I grow to understand life less and less,
    I learn to love it more and more.

    Age 29, Lupus for last 7 years

    Medications: Methotrexate, Lyrica, Celebrex, Flexeril, Theophylline, Bactrim, Xopenex, Lisinopril, Ultram

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •